Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Is it safe to take diet pill when on antidepressants and other medication?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Is it safe to mix antidepressants, and various other meds taken daily with this new diet wonder pill garcinia cambogia to lose weight, i.e. belly fat?
Posted Tue, 14 May 2013 in Drug Abuse
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic.
Thanks for your query.

It is not safe to take diet pills (even herbal ones) when you are on antidepressants and other medication. The reason is that many antidepressants can have interactions with such pills or supplements, which can lead to a decreased efficacy or side effects. Especially diet pills, even the so-called natural or herbal ones often act by increasing the serotonin levels, which when combined with the actions of anti-depressants can result in dangerously high levels of serotonin (a condition known as serotonin syndrome). So, I would say that it is better to avoid them and be safe.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor